Osimertinib reactivated immune-related colitis after treatment with anti-PD1 antibody for non-small cell lung cancer

Tomoyoshi Takenaka, Koji Yamazaki, Naoko Miura, Naohiko Harada, Sadanori Takeo

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

We reported a case of relapsing immune-related colitis (initially caused by nivolumab) following osimertinib therapy for lung adenocarcinoma. A 45-year-old female who had never smoked was diagnosed with adenocarcinoma of the lung and underwent surgical resection. Four years after surgical resection, she was diagnosed with recurrent disease and was eventually treated with nivolumab as third-line therapy. One month after the completion of nivolumab therapy, the patient reported abdominal pain and frequent diarrhea. We diagnosed immune-related colitis and started oral prednisolone. However, the steroid therapy was ineffective, so the patient was administered infliximab and an increased dose of prednisolone. Her symptoms subsequently resolved, and her mucosal lesions improved. Six months after the last administration of nivolumab, osimertinib was initiated as fourth-line therapy, but 3 days later, the patient developed blood in the stool and frequent diarrhea. Osimertinib treatment was discontinued, given the possibility that it had reactivated the patient’s immune-related colitis. We subsequently re-administered oral prednisolone (2 mg/kg/day), and the colitis resolved within a few weeks.

Original languageEnglish
Pages (from-to)848-850
Number of pages3
JournalInvestigational New Drugs
Volume35
Issue number6
DOIs
Publication statusPublished - Dec 1 2017
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Oncology
  • Pharmacology
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Osimertinib reactivated immune-related colitis after treatment with anti-PD1 antibody for non-small cell lung cancer'. Together they form a unique fingerprint.

  • Cite this